Those who suffer from Depression are usually prescribed anti depressants, weight gain is one of the unfortunate side effects of taking medication for a depressed mental condition. The numbers of people in the United States on medications for depression are over 30 million, one of the major set backs from taking these pills is weight gain, anti depressants are known to cause a tremendous amount of increased body weight.
Sarah was prescribed the anti depressant Zoloft and gained over 30 pounds in less than one year, the majority of drugs for depression are called serotonin up lifters. These drugs are necessary for people who live with depression. The drugs can be the difference between functioning on a daily basis or not, there are many who cannot get through the day without these pills. Clinical depression is a very serious illness, many are not able to work or do very ordinary tasks. The question is what to do about the weight gain from anti depressants, is there a way to address the illness of depression without the negative effects of the pills? Medications for depression work on the brain and they cause the body to hold fat.
A review published in 2003 in the Cleveland Clinic Journal of Medicine stated that while weight gain is a possible side effect with SSRI antidepressant drugs, it may be more likely to occur after six months or more of use
There are many theories as to why the pills cause weight gain, this occurs even in those who are not eating more. Science has no direct answer as to why this side effect occurs but one thing is sure and that is it is not good. The use of anti depressants and weight gain is something you should be very concerned about. The Food addiction diet was shown to cause weight loss in people on depression medication
See here anti depressants weight gain